10002614 J Clin Psychiatry / Document Archive

Psychiatrist.com Home    Keyword Search

Close [X]

Search Our Sites

Enter search terms below (keywords, titles, authors, or subjects). Then select a category to search and press the Search button. All words are assumed to be required. To search for an exact phrase, put it in quotes. To exclude a term, precede it with a minus sign (-).

Keyword search:

Choose a category:

Choosing the appropriate category will greatly improve your chances of finding the best match.

All files at our sites: J Clin Psychiatry, Primary Care Companion, CME Institute, and MedFair

Search materials from our journals:

Abstracts from The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements

PDFs of the full text of The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements (Net Society Platinum [paid subscribers])

PDFs of the full text of The Primary Care Companion to The Journal of Clinical Psychiatry, 1999–present

Search CME offerings:

CME Institute, including CME from journals , supplements, and Web activities for instant CME credit (Net Society Gold [registered users]); also includes information about our CME program

CME activities from regular issues of The Journal of Clinical Psychiatry (Net Society Gold [registered users])

CME Supplements from The Journal of Clinical Psychiatry (Net Society Gold [registered users])

 

The article you requested is

Risperidone-Induced Hyperprolactinemia in Adolescents: A Case Series.

J Clin Psychiatry 2006;67:1110-1113
Copyright 2006 Physicians Postgraduate Press, Inc.

To view this item, select one of the options below.

  1. NONSUBSCRIBERS
    1. Purchase this PDF for $30
      If you are not a paid subscriber, you may purchase the PDF.
      (You'll need the free Adobe Acrobat Reader.)
    2. Subscribe
      Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($129) or print + online ($166 individual).
  2. PAID SUBSCRIBERS
    1. Activate
      If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
    2. Sign in
      As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
  1. Did you forget your password?

Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send an email

| 54.198.20.215

Objective: To study the effect of risperidone on prolactin levels in 3 adolescent patients.

Method: This is a case study of 3 adolescent patients with DSM-IV diagnosis of schizophreniform disorder, major depressive disorder with psychotic features, or chronic undifferentiated schizophrenia who were treated in inpatient and outpatient psychiatric settings with risperidone. Patients developed hyperprolactinemia with clinical symptoms. Risperidone was discontinued gradually over 2 weeks, and patients were treated with other atypical antipsychotics.

Results: Prolactin levels returned to normal, and clinical symptoms of hyperprolactinemia resolved in all 3 patients after 2 weeks of tapering and discontinuation of risperidone.

Conclusion: Hyperprolactinemia can be a troublesome side effect with potentially serious complications. It is being increasingly reported in younger patients treated with risperidone. Recognition and treatment of this condition including switching to a prolactin-sparing agent are important to prevent this complication.